Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2014, 11:48 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 11:48 PM EDT (03:48 UTC)
- Expired
- Jun 10, 2014, 12:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS52 KRAH 100348 SVRRAH NCC101-127-195-100430- /O.NEW.KRAH.SV.W.0097.140610T0348Z-140610T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1148 PM EDT MON JUN 9 2014 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA... SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA... WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 1230 AM EDT * AT 1148 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF CLAYTON...OR 11 MILES NORTH OF SMITHFIELD...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BAILEY...KENLY...LUCAMA...SIMS...FLOWERS...BUCKHORN RESERVOIR AND EMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3559 7802 3559 7839 3572 7840 3584 7797 TIME...MOT...LOC 0348Z 266DEG 27KT 3567 7831 $$ 77
3 follow-up statements
411 WWUS52 KRAH 100403 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1203 AM EDT TUE JUN 10 2014 NCC101-127-195-100430- /O.CON.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/ JOHNSTON NC-NASH NC-WILSON NC- 1203 AM EDT TUE JUN 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR NORTHEASTERN JOHNSTON...SOUTHWESTERN NASH AND WESTERN WILSON COUNTIES... AT 1202 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BAILEY...OR 15 MILES NORTHEAST OF SMITHFIELD...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... BAILEY...KENLY...LUCAMA...SIMS... AND EMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3559 7830 3573 7831 3584 7797 3559 7802 TIME...MOT...LOC 0402Z 266DEG 27KT 3568 7817 $$ 77
643
WWUS52 KRAH 100416
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 AM EDT TUE JUN 10 2014
NCC101-100424-
/O.CAN.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
JOHNSTON NC-
1216 AM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
JOHNSTON COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
3560 7812 3571 7816 3573 7818 3577 7818
3584 7797
TIME...MOT...LOC 0414Z 264DEG 26KT 3569 7808
$$
NCC127-195-100430-
/O.CON.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
NASH NC-WILSON NC-
1216 AM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTH CENTRAL NASH AND WESTERN WILSON COUNTIES...
AT 1214 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BAILEY...OR 19 MILES NORTHEAST OF SMITHFIELD...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BAILEY...KENLY...LUCAMA...AND SIMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
3560 7812 3571 7816 3573 7818 3577 7818
3584 7797
TIME...MOT...LOC 0414Z 264DEG 26KT 3569 7808
$$
77739
WWUS52 KRAH 100426
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1226 AM EDT TUE JUN 10 2014
NCC127-195-100434-
/O.EXP.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
NASH NC-WILSON NC-
1226 AM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NASH AND WESTERN
WILSON COUNTIES WILL EXPIRE AT 1230 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS OF UP TO 50 MPH ARE STILL POSSIBLE WITH THIS CLUSTER OF
THUNDERSTORMS.
LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
3560 7812 3571 7816 3573 7818 3577 7818
3584 7797
TIME...MOT...LOC 0422Z 266DEG 27KT 3569 7808
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:45 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 9, 10:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1045 PM EDT MON JUN 9 2014 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH MID TO LATE WEEK...IN ADVANCE OF AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE REGION FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 PM MONDAY... AN UPPER LEVEL DISTURBANCE (REMNANT VORTICITY MAXIMUM FROM SUNDAY'S AFTERNOON ACROSS THE DEEP SOUTH) CURRENTLY CROSSING THE WESTERN PIEDMONT OF NC. THIS FEATURE WORKING WITH AVAILABLE MOISTURE AND SLIGHT TO MODERATE INSTABILITY TRIGGERED SCATTERED STRONG-SEVERE CONVECTION EARLY THIS EVENING ACROSS THE WESTERN PIEDMONT WITH NUMEROUS REPORTS OF TREES DOWN ACROSS SECTIONS OF RANDOLPH COUNTY. A SURFACE TROUGH ELONGATED NORTH-SOUTH ACROSS THE COASTAL PLAIN MAY SERVE AS A FOCUS FOR A FEW SHOWERS AND STORMS OVERNIGHT AS UPPER LEVEL DISTURBANCE DRIFTS EAST. AS NEAR SFC ATMOSPHERE CONTINUES TO STABILIZE...RISK OF SEVERE STORMS OVERNIGHT APPEARS WEAK/MINIMAL. OUTFLOW FROM THIS EVENINGS STORMS WILL LIKELY SERVE AS A FOCUS FOR ADDITIONAL CONVECTIVE ACTIVITY TUESDAY...ESPECIALLY ACROSS THE SOUTH AND EAST SECTIONS OF THE FORECAST AREA. ANOTHER ROUND OF STORMS WAS CROSSING THE DEEP SOUTH THIS EVENING. THE UPPER LEVEL SYSTEM ASSOCIATED WITH THESE STORM EXPECTED TO DRIFT ACROSS CENTRAL NC LATE TUESDAY MORNING. DEPENDING UPON HOW MUCH INSOLATION THE SURFACE ATMOSPHERE RECEIVES IN THE MORNING WILL DETERMINE THE AMOUNT OF INSTABILITY AVAILABLE TO FUEL THE STORMS. IF ITS MOSTLY-PARTLY SUNNY IN THE MORNING...A MODERATELY UNSTABLE AIR MASS WILL LIKELY BE IN PLACE BY MID DAY. THIS COULD TRIGGER SCATTERED STRONG TO SEVERE STORMS TUESDAY AFTERNOON ACROSS CENTRAL NC. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 315 PM MONDAY... OVERVIEW: SOUTHWEST FLOW ALOFT WILL STRENGTHEN OVER THE TN/OH VALLEY TUE/TUE NIGHT AS AN UPPER LEVEL LOW (OVER THE CENTRAL PLAINS THIS AFTERNOON) TRACKS EAST ACROSS THE CENTRAL MS RIVER VALLEY. SUBTLE HEIGHT RISES AND SLIGHT AMPLIFICATION OF AN AN UPPER LEVEL RIDGE ARE EXPECTED DOWNSTREAM ACROSS THE CAROLINAS /SOUTHEAST COAST/ AS THE UPPER LEVEL PATTERN BECOMES INCREASINGLY AMPLIFIED ALONG THE MS RIVER VALLEY. CONVECTION: A MODIFIED ELEVATED MIXED LAYER WILL ADVECT EASTWARD ALONG THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED UPPER LEVEL TROUGH OVER THE DEEP SOUTH GULF COAST AND THEN NORTHEASTWARD INTO THE SOUTHEAST/CAROLINAS TUE AFTERNOON...WITH H7-H5 LAPSE RATES ON THE ORDER OF 6.0-7.0 C/KM ACROSS CENTRAL NC. ASSUMING SEASONABLE MOISTURE AND INSOLATION...MODERATE DIURNAL DESTABILIZATION (1000- 2000 J/KG MLCAPE) AND LITTLE OR NO CONVECTIVE INHIBITION WOULD BE EXPECTED DURING THE AFT/EVE. HOWEVER...FORCING FOR ASCENT WILL ONCE AGAIN BE CONFINED TO SHALLOW CONVERGENCE ALONG THE SEABREEZE AND/OR A PIEDMONT TROUGH...PERHAPS DPVA ASSOC/W A SMALL AMPLITUDE DISTURBANCE IN SW FLOW ALOFT OVER WESTERN PORTIONS OF THE STATE. FURTHER COMPLICATING MATTERS...SUBSIDENCE MAY BE PRESENT TUE MORNING THROUGH EARLY TUE AFTERNOON IN THE WAKE OF AN MCV EXPECTED TO TRACK OFFSHORE THE NC COAST...ALONG WITH WEAK SYNOPTIC SUBSIDENCE UNDER THE RIDGE AMPLIFYING OVER THE REGION. WITH THE ABOVE IN MIND... CONSIDERABLE UNCERTAINTY IS PRESENT WITH REGARD TO CONVECTIVE COVERAGE ON TUE...AND WILL INDICATE A 20-30% CHANCE OF SHOWERS AND STORMS TUE AFT/EVE AND A SLIGHT CHANCE OF SHOWERS TUE NIGHT. TEMPERATURES: AS LONG AS STRATUS DOES NOT DEVELOP AND PERSIST THROUGH THE MORNING HOURS LIKE TODAY...STRONG INSOLATION AND RISING HEIGHTS ALOFT WOULD SUGGEST HIGHS IN THE LOWER 90S. LOWS TUE NIGHT IN THE UPPER 60S TO LOWER 70S. SEVERE POTENTIAL: ALTHOUGH DEEP LAYER SHEAR IS PROGGED TO BE NO HIGHER THAN ~20 KT OVER CENTRAL NC...RELATIVELY STEEP MID-LEVEL LAPSE RATES...STRONG INSOLATION...SEASONABLE LOW-LEVEL MOISTURE... AND MODERATE DCAPE (~1000 J/KG) ALL SUGGEST A CONDITIONAL POTENTIAL FOR ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 145 PM MONDAY... THROUGH WED NIGHT...FORECAST GUIDANCE SUGGESTS THE MID-UPPER LOW OVER THE CENTRAL PLAINS WILL SPLIT...WITH THE PRIMARY LOW FORECAST TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT THE BASE OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES. MEANWHILE...A MID LEVEL ANTI-CYCLONE WILL MIGRATE UP AND OFFSHORE THE SOUTHEAST AND MIDDLE ATLANTIC COASTS. SO WHILE WEAK HEIGHT FALLS ALOFT (ON THE ORDER OF 10-20 METERS/12 HR) WILL RESULT...LOW LEVEL CONVERGENCE WILL REMAIN WEAK AND SHALLOW/CONFINED TO A PIEDMONT TROUGH...WITH DEEPER AND MORE APPRECIABLE CONVERGENCE THROUGH THE H85-925 LAYER - AND ASSOCIATED FOCUS/TRIGGER - EXPECTED TO HOLD OVER THE EASTERN TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH... THUNDERSTORM PROBABILITIES OVER CENTRAL NC WILL BE AT A RELATIVE MINIMUM COMPARED TO SUBSEQUENT DAYS - IN THE LOW CHANCE RANGE. WHERE STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR MASS...ONE FUELED BY 7 C/KM MID LEVEL LAPSE RATES ATOP SFC TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID LEVEL FLOW OF AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE WIND AND HAIL. ANY STORMS THAT DO FORM SHOULD DIMINISH WITH NOCTURNAL COOLING/INCREASING CINH...THROUGH THE EVENING. SOUPY...WITH AREAS OF STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO AROUND 70. THU-FRI NIGHT: AN ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE AFOREMENTIONED SPLITTING CENTRAL CONUS MID-UPPER LOW WILL THEN DRIFT EAST INTO THE CAROLINAS THU-THU NIGHT...THEN BE REINFORCED BY A MORE PROGRESSIVE/QUICKER NORTHERN SHORTWAVE TROUGH FORECAST TO TRACK ALONG THE CENTRAL TO EASTERN CANADIAN/US BORDER FRI-FRI NIGHT. THE LATTER FEATURE WILL PROPEL A COLD FRONT ACROSS THE CENTRAL APPALACHIANS AND INTO CENTRAL NC LATE FRI-FRI NIGHT. DEEPER/ INCREASINGLY CONVERGENT LOW LEVEL FLOW WILL SUPPORT A HIGH CHANCE TO LIKELY PROBABILITY OF SHOWERS AND STORMS MAINLY IN THE AFTERNOON BOTH DAYS...BUT BOTH WEAKER MID LEVEL LAPSE RATES AND FLOW WILL LIMIT ANY SEVERE THREAT....WITH SMALL STREAM AND URBAN FLOODING PERHAPS A GREATER CONCERN. NOT AS HOT...BUT STILL HUMID...WITH HIGHS IN THE MIDDLE 80S TO AROUND 90...AND LOWS AGAIN IN THE UPPER 60S TO AROUND 70. SAT-MON: THOUGH MEDIUM RANGE GUIDANCE SOLUTIONS DIVERGE WITH THE LARGER SCALE FLOW ESPECIALLY ACROSS THE NORTHERN US DURING THIS PERIOD...THEY REMAIN IN RELATIVELY GOOD AGREEMENT WITH THE FRONTAL LOCATION/PROGRESSION INVOF THE CAROLINAS THROUGH THE WEEKEND. IT APPEARS THE FRONT WILL BECOME INCREASINGLY W-E ORIENTED AND SETTLE TOWARD THE SC BORDER BY LATE SAT OR SUN...THEN RETREAT NORTH/"WASH- OUT" BY MON. AS SUCH...THUNDERSTORM PROBABILITIES WILL HOLD IN THE CHANCE RANGE OVER THE SOUTHERN PIEDMONT AND SANDHILLS...TAPERING TO 20 PERCENT...OR LESS...OVER THE NORTHERN PIEDMONT...WITH TEMPERATURES IN THE MID-UPPER 80S NORTH TO 90 DEGREES OR SO SOUTH. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 825 PM MONDAY... 24-HR TAF PERIOD: GENERALLY VFR CONDITIONS WILL PREVAIL... WITH THE EXCEPTION OF ANY AREAS THAT SEE SHOWER OR THUNDERSTORM ACTIVITY. KINT/KGSO ARE CURRENTLY BEING IMPACTED BY RAIN AND THUNDERSTORMS IN THE AREA... AND THE ACTIVITY COULD POTENTIALLY IMPACT KRDU AND KFAY OVER THE NEXT SEVERAL HORUS. WINDS WILL REMAIN GENERALLY SW... EXCEPT WHERE AFFECTED BY THUNDERSTORM OUTFLOW. LOOKING AHEAD: EXPECT AN ABOVE-NORMAL POTENTIAL FOR SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE WORK WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE REGION FROM THE WEST...WITH THE BEST COVERAGE ON THU/FRI AS THE UPPER LEVEL WAVE SLOWLY CROSSES THE CAROLINAS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...WSS SHORT TERM...VINCENT LONG TERM...MWS AVIATION...SEC/VINCENT
Hazardous weather outlook, Jun 9, 11:29 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1129 PM EDT MON JUN 9 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1129 PM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 11:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1131 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 NNE ULAH 35.67N 79.82W
06/09/2014 RANDOLPH NC 911 CALL CENTER
TREE BLOWN DOWN ONTO POWER-LINE.
&&
EVENT NUMBER RAH1401450
CBLLocal storm report, Jun 9, 11:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 SE ASHEBORO 35.69N 79.79W
06/09/2014 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS BLOWN DOWN.
&&
EVENT NUMBER RAH1401451
CBLLocal storm report, Jun 9, 11:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 5 W ULAH 35.65N 79.93W
06/09/2014 RANDOLPH NC 911 CALL CENTER
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 49
AND TOT HILL FARM ROAD.
&&
EVENT NUMBER RAH1401452
CBLSpecial weather statement, Jun 9, 11:37 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT MON JUN 9 2014
NCZ028-042-043-077-078-088-089-100445-
HARNETT-WAYNE-WILSON-SAMPSON-CUMBERLAND-EDGECOMBE-JOHNSTON-
1137 PM EDT MON JUN 9 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HARNETT...WAYNE...WILSON...NORTHERN SAMPSON...
NORTHEASTERN CUMBERLAND...SOUTHERN EDGECOMBE AND JOHNSTON COUNTIES
UNTIL 1245 AM EDT...
AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF CLAYTON TO NEAR GODWIN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... WADE...GOLDSBORO...SMITHFIELD...MOUNT
OLIVE...WILSON... CLAYTON...DUNN...BENSON...ELM CITY AND FREMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3582 7745 3557 7782 3543 7783 3537 7780
3517 7784 3519 7816 3503 7816 3509 7889
3567 7852 3581 7828 3581 7825 3577 7825
3573 7820 3586 7783
TIME...MOT...LOC 0336Z 275DEG 23KT 3572 7840 3521 7863
77Local storm report, Jun 9, 11:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 4 NNW FRANKLINVILLE 35.80N 79.72W
06/09/2014 RANDOLPH NC 911 CALL CENTER
ONE TREE DOWN ON OLD LIBERTY ROAD.
&&
EVENT NUMBER RAH1401453
CBLLocal storm report, Jun 9, 11:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1141 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 E RANDLEMAN 35.82N 79.75W
06/09/2014 RANDOLPH NC 911 CALL CENTER
TWO TREES DOWN IN THE AREA ON BETHANY CHURCH ROAD AND
TOM BROWN ROAD.
&&
EVENT NUMBER RAH1401454
CBLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:22 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 53 min |
| Jun 9, 8:30 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| Jun 9, 8:50 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
| Jun 9, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Randolph | 46 min |
| Jun 9, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph | 47 min |
| Jun 9, 9:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 40 min |
| Jun 9, 9:44 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 31 min |
| Jun 9, 10:23 PM EDT | Special Weather Statement | RAH | Harnett, Lee, Montgomery, Moore | 52 min |
| Jun 9, 10:28 PM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jun 9, 10:54 PM EDT | Special Weather Statement | RAH | Wake | 51 min |
| Jun 9, 10:59 PM EDT | Special Weather Statement | RAH | Johnston | 61 min |
| Jun 9, 11:20 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 70 min |
| Jun 9, 11:37 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 68 min |
| Jun 10, 12:28 AM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 77 min |
| Jun 10, 12:41 AM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 10, 7:09 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Jun 10, 7:21 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.